Alert archive / North Carolina / High Wind Warnings in 2006

High Wind Warning 4, NWS Newport/Morehead City, NC

October 27, 2006

NWS Newport/Morehead City, NC issued this high wind warning at Oct 27, 2006, 4:30 PM EDT. It took effect at Oct 28, 2006, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2006, 4:30 PM EDT (20:30 UTC)
In effect from
Oct 28, 2006, 12:00 AM EDT
Expired
Oct 28, 2006, 9:35 AM EDT
In force
10 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 272030
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT FRI OCT 27 2006

NCZ103-104-281000-
/O.UPG.KMHX.WI.Y.0008.061028T0400Z-061028T1600Z/
/O.NEW.KMHX.HW.W.0004.061028T0400Z-061028T1600Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
430 PM EDT FRI OCT 27 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TONIGHT INTO
THE MIDDLE ATLANTIC STATES SATURDAY. THE LOW WILL PULL A WARM
FRONT NORTH THROUGH THE AREA OVERNIGHT...AND A COLD FRONT THROUGH
FROM THE WEST SATURDAY MORNING. THE PRESSURE GRADIENT WILL TIGHTEN
OVERNIGHT AS A RESULT. WINDS WILL INCREASE TO 35 TO 45 MPH OVERNIGHT
AND CONTINUE THROUGH SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ047-081-095-281000-
/O.NEW.KMHX.WI.Y.0009.061028T0400Z-061028T1600Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
430 PM EDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EDT SATURDAY. 

STRONG LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TONIGHT INTO
THE MIDDLE ATLANTIC STATES SATURDAY. THE LOW WILL PULL A WARM
FRONT NORTH THROUGH THE AREA OVERNIGHT...AND A COLD FRONT THROUGH
FROM THE WEST SATURDAY MORNING. THE PRESSURE GRADIENT WILL TIGHTEN
OVERNIGHT AS A RESULT. WINDS WILL INCREASE TO 25 TO 35 MPH
OVERNIGHT AND CONTINUE THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS72 KMHX 280749
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 AM EDT SAT OCT 28 2006

NCZ103-104-281600-
/O.CON.KMHX.HW.W.0004.000000T0000Z-061028T1600Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
349 AM EDT SAT OCT 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

STRONG LOW PRESSURE WILL MOVE INTO THE MIDDLE ATLANTIC STATES
TODAY. THE LOW WILL PULL A WARM FRONT NORTH OF THE AREA
THIS MORNING...AND A COLD FRONT THROUGH FROM THE WEST BY AFTERNOON.
THIS WILL RESULT IN WINDS OF 35 TO 45 MPH THROUGH THE MORNING
HOURS TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ047-081-095-281600-
/O.CON.KMHX.WI.Y.0009.000000T0000Z-061028T1600Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
349 AM EDT SAT OCT 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

STRONG LOW PRESSURE WILL MOVE INTO THE MIDDLE ATLANTIC STATES
TODAY. THE LOW WILL PULL A WARM FRONT NORTH OF THE AREA
THIS MORNING...AND A COLD FRONT THROUGH FROM THE WEST BY
AFTERNOON. THIS WILL RESULT IN WINDS OF 25 TO 35 MPH THROUGH THE
MORNING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11
000 
WWUS72 KMHX 281335
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
935 AM EDT SAT OCT 28 2006


NCZ103-104-281445-
/O.CAN.KMHX.HW.W.0004.000000T0000Z-061028T1600Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
935 AM EDT SAT OCT 28 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH WIND WARNING. 

THE STRONGEST WINDS HAVE NOW SHIFTED NORTHEAST OF THE REGION. IT
WILL REMAIN WINDY DURING THE AFTERNOON...HOWEVER SPEEDS ARE
EXPECTED TO BE BELOW WARNING OR ADVISORY LEVELS.

$$

NCZ047-081-095-281445-
/O.CAN.KMHX.WI.Y.0009.000000T0000Z-061028T1600Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
935 AM EDT SAT OCT 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

THE STRONGEST WINDS HAVE NOW SHIFTED NORTHEAST OF THE REGION. IT
WILL REMAIN WINDY DURING THE AFTERNOON...HOWEVER SPEEDS ARE
EXPECTED TO BE BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Oct 27, 4:11 PM EDT, 19 minutes earlier.

Area forecast discussion, Oct 27, 4:11 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT FRI OCT 27 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...THE GFS LOOKS VERY GOOD AND
USED IT FOR THIS PACKAGE. NOT MUCH CHANGE FROM PREVIOUS FORECAST.
THE COASTAL WARM FRONT WILL LIFT NORTH OVERNIGHT. NEAR 100% POPS
THROUGH EARLY SATURDAY MORNING. FORECAST SOUNDINGS FOR THIS EVENING
CONTINUE TO SHOW VERY IMPRESSIVE SPEED/DIRECTIONAL SHEAR. DECIDED TO
PUT IN A MENTION OF DAMAGING WINDS WITH ANY THUNDERSTORMS OVERNIGHT
FOR THE OUTER BANKS...COASTAL WATERS AND PAMLICO SOUND. SWODY1 FROM
SPC CONTINUES TO PLACE THAT AREA IN SEE TEXT. INSTABILITY PARAMETERS
06Z-12Z SATURDAY SHOW CAPE A LITTLE OVER 1000-1200 J/KG...SWEAT NEAR
500...LI OF -2 AND SHOWALTER -2 TO -3. BY THAT TIME THE DIRECTIONAL
SHEAR IS GONE BUT SPEED SHEAR STILL QUITE IMPRESSIVE. THREAT WOULD
LIKELY BE WIND DAMAGE FROM A FAST-MOVING SQUALL LINE RATHER THAN
TORNADOES. LOWS TONIGHT/HIGHS SATURDAY A BIT PROBLEMATIC. AS FRONT
GETS CLOSER TONIGHT WE WILL SEE LOWS THIS EVENING...WITH TEMPS
RISING OVERNIGHT WITH STRONG WARM AIR ADVECTION AHEAD OF THE FRONT.
THE FRONT WILL RACE OFF THE COAST SATURDAY MORNING WITH HIGHS
OCCURING BEFORE NOON THEN SLOWLY FALLING IN THE AFTEROON. MOISTURE
WILL DECREASE RAPIDLY ON SATURDAY MORNING SO MOST AREAS WILL SEE
SUNSHINE FROM MID-MORNING ON. A COUPLE OF WEAK TROFS WILL PASS
THROUGH SATURDAY NIGHT AND SUNDAY BUT THERE WILL BE NO MOISTURE TO
WORK WITH AND FLOW WILL CONTINUE TO BE WESTERLY. IN ADDITION...A
SURFACE RIDGE OVER SOUTH TEXAS AND THE WESTERN GULF WILL BUILD IN
FROM THE SOUTHWEST THIS WEEKEND. THE DRY AIR WILL MAKE FOR GOOD
DIURNAL TEMPERATURE RANGES WITH HIGHS IN THE 60S AND LOWS IN THE
40S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...THE HIGH WILL SLOWLY MOVE
OFF THE COAST AND WEAKEN. A FRONT WILL APPROACH FROM THE WEST BY THE
MIDDLE OF THE WEEK BUT LOOKS TO WASH OUT JUST TO OUR WEST AND NORTH.
ANOTHER FRONT...THIS ONE LOOKING STRONGER...WILL AFFECT THE AREA
LATE NEXT WEEK.

&&

.AVIATION...RAIN WILL CONTINUE TO LIFT NE OVER THE REGION MOST OF
THE NIGHT. EXPECT MVFR CONDITIONS TO BECOME DOMINANT WITH AREAS OF
IFR DEVELOPING AS WELL. GUSTY S/SW WINDS WILL ALSO DEVELOP LATER
TONIGHT AS GRDNT REALLY TIGHTENS OVER THE REGION. MOST OF THE INSTAB
WL BE ALONG THE CST LATE TONIGHT AND VERY EARLY SAT. DID NOT
INCLUDE TSRA IN TAFS BUT DID ADD CB MENTION FOR CSTL SITES. PRECIP
SHLD END FROM W TO E SAT MORNING WITH MVFR GIVING WAY TO VFR AS CLDS
LIFT AND SCT OUT.

&&

.MARINE...MDLS CONT TREND OF DEVELOPING STRONG LOW LVL WIND MAX
ALONG THE CST LATER TONIGHT INTO EARLY SAT. GALE WARNINGS WILL CONT
FOR ALL WTRS...COULD EVEN BE SOME GUSTS TO STORM FORCE OVER CNTRL
WTRS CLOSER TO WARMEST WTR AND BEST INSTAB. THESE STRONG WINDS WILL
BUILD SEAS TO 9 TO 12 FEET NEAR SHORE AND LIKELY OVER 15 FEET OFF
OBX. ADDED HIGH SURF ADVSRY FOR S FACING BEACH FROM CAPE HAT S LATER
TONIGHT AND SAT MORN. ALSO MENTIONED POTENTIAL FOR SOME MINOR
SOUNDSIDE FLOODING OVER NORTHERN PORTION OF PAMLICO SOUND. WINDS
WILL BECOME W AND STILL REMAIN RATHER GUSTY SAT AS COLD FRONT MOVES
OFFSHR. EXTENDED GALES A BIT TIL EARLY AFTN CNTRL AND NRN WTRS.
EXPECT WINDS AND SEAS IN SCA RANGE TO CONT OVER CNTRL AND NRN WTRS
THRU MOST OF SUNDAY. EXTENDED PD FROM MON THROUGH WED LOOKS
VERY QUIET WITH LIGHT WINDS AND SLIGHT SEAS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY
     FOR NCZ103-104.

     HIGH SURF ADVISORY FROM 2 AM TO 12 PM EDT SATURDAY FOR NCZ095-
     098-103-104.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY FOR
     NCZ047-081-095.

MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY FOR
     AMZ130-135-158.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 2 PM EDT SATURDAY FOR
     AMZ150-152-154-156.

&&

HSA/RF
Hazardous weather outlook, Oct 27, 3:52 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT FRI OCT 27 2006

NCZ029-044>046-079-080-090>094-098-280930-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-ONSLOW-
352 PM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
OVERNIGHT. LOCAL RAINFALL AMOUNTS OVER 1 INCH WILL BE LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-280930-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
352 PM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE WARNINGS ARE UP FOR ALL THE COASTAL WATERS AND SOUNDS LATER
TONIGHT AS SOUTH TO SOUTHWEST WINDS INCREASE TO 30 TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE WARNINGS FOR WINDS OF 30 TO 40 KNOTS WILL CONTINUE SATURDAY
MORNINGS FOR THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ047-081-095-103-104-280930-
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
352 PM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP OVERNIGHT ALONG
THE COAST. WINDS OF 25 TO 35 MPH ARE EXPECTED FORM CARTERET COUNTY
NORTH TO THE WESTERN PORTION OF THE PAMLICO SOUND...AND WIND
ADVISORY IS IN EFFECT FOR THESE AREAS. ALONG THE OUTER BANKS...SOUTH
WINDS WILL INCREASE TO 35 TO 45 MPH AND A HIGH WIND WARNING HAS
BEEN ISSUED. HIGH SURF CONDITIONS ARE LIKELY LATE TONIGHT FOR THE
SOUTH FACING BEACHES FROM CAPE HATTERAS SOUTH. SOME STRONG
THUNDERSTORMS WILL ALSO BE POSSIBLE LATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS..ROUGH SURF AND A FEW STRONG THUNDERSTORMS WILL
CONTINUE ALONG THE COAST EARLY SATURDAY. IN ADDITION THERE WILL BE
A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:41 AM EDTWind AdvisoryMHX12 hr
Oct 27, 2:29 PM EDTCoastal Flood StatementMHXDare, Hyde28 hr
Oct 27, 2:29 PM EDTHigh Surf AdvisoryMHX21 hr
Oct 27, 4:30 PM EDTWind AdvisoryMHXDare, Hyde17 hr

Nearby

High Wind Warnings in North Carolina, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.